I have posted here previously about my platelet and neutrophil issues. My oxaliplatin was reduced to 90% for round 3, and has been at 75% since round 5.
I just completed round 9 last Friday and I am 6 weeks behind schedule because of low counts. It is a constant in the back of my mind that all of this could be increasing the potential for mets to develop.
I console myself with the fact that I started off with no mets, and have done everything the doctors have asked of me to get through the treatments.
Prior to round 8 I was prescribed Grastofil, the generic version of Neupogen, to help with my neutrophil levels as even with the oxali reductions my platelet and neutrophil levels were tanking each round.
I give myself daily injections for 7 days following completion of each round. One of the side effects is bone pain. I was pleasantly surprised to find that so far I have not had any.
The preferred injection site is the lower abdomen, but I have been doing it in the upper thigh area and found that the skin there is less sensitive so there is no pain inserting the needle.
I am also on daily blood thinner injections, even with my platelet issues, so my abdomen is so sore from 6+ months of those daily injections.
But I have to believe that I will get through this with flying colours. And you will too!!!